Jump to content

Photo

Differin And Facial Flushing.

differin redness flushing retinoids

6 replies to this topic

#1 esoteric23

esoteric23

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Gender:Female
  • Location:Chicago
  • Joined: 13-February 11

Posted 17 December 2011 - 07:37 PM

Has anyone else experienced facial redness from Differin? I realize this reaction can happen from sun exposure but I mostly stay inside and out of the sun. I feel like my face is much much more red than my neck however I am happy with the results I am getting as far as my acne goes. I do use Differin properly, here is my night time regime.

1. Wash with Purpose Gentle Cleansing Wash.
2. Wait at least 20 minutes.
3. Apply pea sized amount of Differin to my entire face.
Then depending on how my skin feels that day I apply Cera Ve moisturizer with a few drops of jojoba oil. If i feel my skin is extra dry I apply it right after the Differin If I am not feeling dry I wait a whole hour for the Differin to absorb and then apply my moisturizer. And I wash off the Differin in the morning followed by moisturizer.

Maybe I should add an spf? If there are any suggestions I'd love some input!

#2 marissa8161

marissa8161

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 123
    Gallery Images: 7
    Likes: 15
About Me
  • Gender:Female
  • Joined: 09-September 11

Achievements

     

Posted 17 December 2011 - 08:11 PM

I have this same problem! I love the results Differin has given me acne-wise, but my family is always commenting to me that I look like my face is sunburned. Its winter here right now, though, and I'm always careful not to go outside in the middle of the day when the sun is brightest, so I know its not really sunburn... also, my PIH marks are really dark... I'd love to hear what others have to say about this problem!

#3 esoteric23

esoteric23

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Gender:Female
  • Location:Chicago
  • Joined: 13-February 11

Posted 18 December 2011 - 01:07 PM

So I did a little test to see if one night without applying Differin would help with redness and it definitely did. I just applied my honey mask for about a half hour, washed my face and applied my moisturizer plus jojoba. Marissa have you tried this yet? It's possible that our skin just needs a little break from the Differin for a night or so.

#4 Fred Q

Fred Q

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 427
    Blog Entries: 1
    Likes: 2
About Me
  • Gender:Male
  • Joined: 06-September 07

Achievements

     

Posted 26 December 2011 - 05:50 PM

It is definitely the differin. I've been using the cream for about 4 months now. It has really helped reduce the amount of acne on my face but it made my face red. The redness has calmed down in the past month or so but I still do look like I'm sunburned.

My derm said that some people just have sensitive skin and its either acne or red skin. He said that CeraVe might help but we just have to choose: acne or red tinted skin..

#5 marissa8161

marissa8161

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 123
    Gallery Images: 7
    Likes: 15
About Me
  • Gender:Female
  • Joined: 09-September 11

Achievements

     

Posted 26 December 2011 - 09:54 PM

It is definitely the differin. I've been using the cream for about 4 months now. It has really helped reduce the amount of acne on my face but it made my face red. The redness has calmed down in the past month or so but I still do look like I'm sunburned.

My derm said that some people just have sensitive skin and its either acne or red skin. He said that CeraVe might help but we just have to choose: acne or red tinted skin..

Don't use the CeraVe! I tried that. BIG mistake. My face was redder! A dark purpley-red color. It looked like I had a seriously horrible sunburn for more than a week, and I only used it once!

#6 esoteric23

esoteric23

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Gender:Female
  • Location:Chicago
  • Joined: 13-February 11

Posted 30 December 2011 - 04:30 PM

So I have cut back on the frequency I use the Differin and my skin has totally calmed down. I've only been using it 3-4 times a week and my redness is pretty much gone.
Marissa I have never noticed CeraVe causing more redness for my skin, in fact its about the only moisturizer that is gentle enough for me. But everyone's skin is different. Jojoba oil has become my best friend, it definitely soothes and reduces redness. A few drops in the CeraVe and it's the perfect moistuizer for me. I also use it on my body and it makes my skin silky smooth. You sound like you have extremely sensitive skin so just be careful with how often and how much Differin you use.
Fred if you're acne is pretty much under control it's possible to reduce the frequency of your Differin usage and still remain clear. My acne has pretty much gone away and I'm using the Differin every other night and it is still highly affective but I am way less irritated and red. CeraVe plus jojoba oil has really helped too. Also SPF! The Differin definitely causes more sun sensitivity because of the thinning of your skin. So remember your sunscreen.

#7 Wishful_Thinking3131

Wishful_Thinking3131

    Junior Member

  • Members
  • Posts & Likes
    Posts: 26
    Likes: 1
About Me
  • Joined: 08-August 11

Posted 06 January 2012 - 09:45 PM

I used differin for 5 months, been off for about a month and a half now and still have very red skin. I still get some pimples, pretty small and managable and no cysts. I've tried everything to get my skin tone back...but nothing works and I'm using nothing harsh...moisturizers, essential oils, and gentle cleanser. Idk I like differin got ride of my big pimples and acne and cysts, but the PIH and redness is terrible, unbearable to look in mirrors..




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users